Alert archive / Massachusetts / Special Weather Statements in 2012
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Aug 10, 2012, 11:45 AM EDT for Franklin County, Massachusetts. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2012, 11:45 AM EDT (15:45 UTC)
- Expired
- Aug 10, 2012, 12:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Boston/Norton, MA
County Franklin County, MA
The radar
The Albany radar (KENX), 120 km from the middle of the area, began a volume at 15:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 3.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 209 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
678 WWUS81 KBOX 101545 SPSBOX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1145 AM EDT FRI AUG 10 2012 MAZ002-003-008-010-101645- EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- 1145 AM EDT FRI AUG 10 2012 AT 1141 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING HEAVY DOWNPOURS AND WIND GUSTS TO 35 MPH. THE THUNDERSTORM WAS NEAR WHATELY...OR ABOUT 7 MILES NORTHWEST OF AMHERST...MOVING NORTH AT 20 MPH. * SOME LOCATIONS AFFECTED INCLUDE...WHATELY...SUNDERLAND...CONWAY... MONTAGUE...DEERFIELD...GREENFIELD...GILL...BERNARDSTON AND LEYDEN. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4274 7265 4269 7234 4237 7262 4239 7271 $$ WTB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 10, 10:15 AM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 10, 10:15 AM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1015 AM EDT FRI AUG 10 2012
.SYNOPSIS...
LOW PRESSURE PASSING WEST OF NEW ENGLAND BRINGS A HIGH LIKELIHOOD OF
SHOWERS/THUNDERSTORMS TODAY THROUGH SATURDAY. SOME OF THE
THUNDERSTORMS MAY CONTAIN VERY HEAVY DOWNPOURS IN THE TROPICAL AIR
MASS. A FEW THUNDERSTORMS MAY ALSO PRODUCE STRONG WIND GUSTS. DRIER
AND LESS HUMID AIR RETURNS FOR LATE THIS WEEKEND INTO EARLY NEXT
WEEK. ANOTHER LOW PRESSURE WITH ASSOCIATED WARM AND COLD FRONTS
WILL IMPACT OUR REGION DURING THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
10 AM UPDATE...
WATCHING THE SITUATION CLOSELY. S NEW ENGLAND ENVELOPED IN A VERY
TROPICAL AIRMASS AT THE SFC WITH DWPTS IN THE LOW 70S. LATEST
SATELLITE EXHIBITS A FEW BREAKS IN THE MID-LVL CLOUDS...BUT
BENEATH WE ARE ALREADY SEEING N-S CLOUD STREETS INDICATIVE OF AN
UNSTABLE ENVIRONMENT.
SPC MESOANALYSIS HIGHLIGHTS INCREASING INSTABILITY OF 1-2K J/KG
ACROSS THE RGN...BUT THE BETTER 0-6 KM BULK SHEAR LAGS. WHILE
LIKELY SHOWERS AND THUNDERSTORMS WILL INCREASE IN AREAL CONVERAGE
WITH THE HEATING OF THE DAY...THE BETTER THREAT FOR SEVERE WX AND
HEAVY RAINS MAY NOT BE UNTIL LATER THIS AFTN INTO EVNG SUBSEQUENT
WITH A SHRTWV DISTURBANCE AND BETTER DEEP LYR SHEAR /30-40 KTS/
ROUNDING THRU THE BROADER TROF /PRESENTLY THE SHRTWV IS LOCATED
ACROSS THE CAROLINA RGN...LIFTING NEWD AND INVIGORATING ACTIVITY
OVER THE DELMARVA PENINSULA/. MID-LVL LAPSE RATES APPEAR MARGINAL
TODAY.
ITS IMPORTANT TO NOTE THAT ANY STORMS WITHIN THE VERY MOIST AND
TROPICAL AIRMASS WILL HAVE THE POSSIBILITY OF DROPPING AN INCH OF
RAIN IN 30 MINUTES OR LESS. PWATS ADVERTISED VIA SPC MESOANALYSIS
ALREADY THIS MORNING ARE AROUND 1.75 INCHES AND ANTICIPATING AN
INCREASE TOWARDS THE LATER HALF OF THE DAY ALONG AND AHEAD OF THE
ROUNDING SHRTWV DISTURBANCE. BUT THERE IS SOME MID-LVL DRYING
CONSEQUENTIAL FROM AIR FLOW ORIGINATING FROM THE W ATLANTIC RIDGE
/SEE THE 12Z UPR AIR ANALYSIS FROM CHATHAM AND NEW YORK VERSUS
ALBANY/. SUCH DRYING MAY IMPACT PWATS. STILL DO NOT BELIEVE THE
FLOOD THREAT WILL BE LESSENED.
SO SUMMARIZING...WITH THE SEVERE WX THREAT EXPECTING GUSTY WINDS
AND PSBL LARGE HAIL WITH A FEW OF THE STORMS. AS FOR FLOODING...
ANTICIPATE HEAVY RAINS WITHIN A SHORT PD OF TIME RESULTING IN
URBAN AND SMALL STREAM IMPACTS. STORMS LIKELY TO TRAIN ACROSS RGNS
RESULTING IN ROUNDS OF HEAVY RAINS.
OTHERWISE...SHORT-RANGE MDL SOLNS ARE NOT IMPRESSIVELY HANDLING
THE MORNING SITUATION WELL...THE 0Z CANADIAN/ECMWF ARE SEEMINGLY
DOING A GOOD JOB. THE MESO-RUC AND HRRR ARE SHOWING SOME ISSUES
WITH THE MORNING ACTIVITY. ALL FCST MDLS DO TREND AN AREA OF HEAVY
RAIN PROGRESSING NEWD FROM THE MID-ATLANTIC INTO S NEW ENGLAND
COLLOCATED WITH THE MAIN SHRTWV WITH IMPINGING S/SWLY LOW-MID LVL
LLJ TO THE REAR. THE EXACT LOCALE OF HEAVIEST RAINS IS STILL UNDER
SCRUTINY...BUT IT LOOKS LIKE HEAVY RAIN AND POTENTIAL FLOODING
WILL CONTINUE OVRNGT INTO THE MORNING PD.
TEMPS WILL BE A TAD COOLER /80 TO 85F/ THAN PREVIOUS DAYS AS CLOUD
COVER WILL BE THE MAIN FACTOR. HOWEVER DEWPOINTS ARE STILL WELL INTO
THE LOW 70 ALLOWING THE ATMOSPHERE TO BE QUITE MUGGY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
FRIDAY NIGHT...
EXPECT CONVECTION TO CONTINUE PAST SUNSET AS THERE IS SOME
ELEVATED INSTABILITY ACROSS THE AREA. STORM STRUCTURE HOWEVER WILL
BE MORE OF A CLUSTER WITH POSSIBLE BOWING SEGMENTS...DEEPENING ON
THE AMOUNT OF HEATING DURING THE DAY. WINDS WILL BACK TO THE
SOUTHWEST BY THE EVENING HOURS BLOCKING THE TROPICAL FEED FOR THE
WESTERN ZONES.
MAIN FOCUS FOR THE OVERNIGHT PERIOD IS THE WARM
FRONT THAT DEVELOPS ACROSS THE MID-ATLANTIC IN WHICH WILL MOVE
ACROSS SNE OVERNIGHT. EXPECT A LLJ TO DEVELOP BEHIND THE FRONT AND
THIS COMBINED WITH SAID FRONT AND HIGH PWATS BELIEVE A GOOD
SOAKING WILL TAKE PLACE. APPEARS THAT THE EASTERN PORTION OF THE
REGION WILL SEE THE HIGHEST AMOUNTS OF QPF AS PWATS ARE NEAR 2.5
INCHES. EXPECT PRECIP WITH PERHAPS EMBEDDED THUNDER WILL
CONTINUE WELL INTO OVERNIGHT PERIOD AND MOVE IN A MORE SOUTH TO
NORTH MANNER. IF ANY STORMS DEVELOP ALONG THE FRONT THEN THE
POTENTIAL FOR HEAVY DOWNPOURS AND FLASH FLOODING SHOULD BE
EXPECTED.
SATURDAY...
UPPER LEVEL LOW OVER THE GREAT LAKES WILL CONTINUE TO DRIFT
NORTHWARD INTO QUEBEC. THIS WILL PUSH A COLD FRONT ACROSS WESTERN NEW
ENGLAND. BELIEVE SHOWERS WILL CONTINUE INTO SATURDAY BUT EXACT
PLACEMENT IS A LITTLE UNCERTAIN. BELIEVE THE WEST HALF OF THE AREA
HAS THE BEST CHANCE SINCE THEY ARE CLOSER TO THE FRONT. THE
POTENTIAL FOR STRONG OR SEVERE STORMS IS LIMITED ONCE AGAIN TO THE
AMOUNT OF DAYTIME HEATING. BELIEVE STRONG STORMS AREA LIKELY WITH
GUSTY WINDS AND HEAVY RAIN BEING THE MAIN FOCUS. STORM STRUCTURE
SHOULD BE MORE MULTI-CELLULAR IN NATURE AND SHOULD EXPECT A LEAST
SOME STRONG STORMS. HOWEVER THE POTENTIAL OF SEVERE IS NOT OUT OF
THE QUESTION AS BULK SHEAR VALUES ARE 30KTS WITH MARGINAL LAPSE
RATES.
TEMPS WILL CREEP BACK INTO THE MID TO UPPER 80S AS 850MB TEMPS ARE
BETWEEN 16-18C . MUGGY CONDITIONS ARE EXPECTED AS DEWS ARE IN THE
LOW 70S. SATURDAY ALSO LOOKS A TAD ON THE BREEZY SIDE AS SOUTHERLY
WINDS LOOK TO GUST NEAR 20 MPH ALONG THE SOUTH COAST.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
BIG PICTURE...
SERIES OF SHORT WAVE TROFS AMPLIFY WHAT LOOKS TO BE A MEAN LONG WAVE
TROF POSITION JUST W OF NEW ENGLAND. THE AMPLITUDE AND POSITIONING
OF THESE SHORT WAVE TROFS PROVIDE A FOCUS FOR CONVECTION AS WELL AS
OPEN THE DOOR TO TROPICAL MOISTURE. HAVE LEFT OVER SHOWERS AND TSTMS
SAT EVENING AND THEN ANOTHER BOUT WITH A WARM FRONT LATE TUE AND
COLD FRONT WED AFTERNOON AND EVE. STILL ANOTHER BOUT OF CONVECTION
AND TROPICAL MOISTURE POSSIBLE AT THE END OF THE WEEK.
SAT NIGHT...LEFT OVER SHOWERS AND EMBEDDED TSTMS MAY PERSIST MUCH OF
THE EVENING IN THE EAST. POTENTIAL REMAINS FOR SOME TSTMS TO PRODUCE
VERY HEAVY DOWNPOURS IN EASTERN SECTIONS WHERE PWATS REMAIN NEAR
OR ABOVE 2 INCHES.
SUN...THINK IT WILL BE DRY. TEMPS SHOULD REBOUND TO MID 80S WITH
MOSTLY SUNNY SKIES.
SUN NIGHT THRU MON NIGHT...LOOKS TO BE DRY. MON HIGH TEMP SHOULD
AGAIN BE IN THE MID 80S FOR MOST LOCATIONS...WHILE THE LOWER
DEWPOINTS ALLOW FOR COOLER OVERNIGHT TEMPS.
TUE/TUE NIGHT...WARMER AND MORE HUMID AIR BEGINS TO RETURN LATE TUE.
RISK OF SHOWERS/TSTMS WITH WARM FRONT LATE TUE INTO TUE NIGHT.
ALTHOUGH SOME DIFFERENCES IN TIMING AND PRECISE
CONFIGURATION...ECMWF AND GFS PAINT A SIMILAR PICTURE. HAVE CHANCE
POPS FOR LATE TUE AFTERNOON INTO TUE NIGHT.
WED...DIFFERENCES IN THE MODELS BUT ALL SUGGEST THAT A FAIRLY
PRONOUNCED SHORT WAVE TROF AND SURFACE COLD FRONT WILL MOVE THROUGH
WED AFTERNOON WITH AN AIR MASS OF WEAK TO MODERATE INSTABILITY.
HAVE CHANCE POPS IN THE GRIDS.
THU...LOOKS TO BE DRY WITH TEMPERATURES NEAR OR SLIGHTLY ABOVE
NORMAL.
&&
.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
OVERVIEW...MODERATE CONFIDENCE. MVFR/IFR IN FOG AND STRATUS
DEVELOPMENT THROUGH THE MORNING HOURS. BECOMING MAINLY VFR MOST
LOCATIONS BETWEEN 13Z AND 15Z WITH AREAS OF MVFR/IFR CONDITIONS
IN TSRA/SHRA BECOMING MORE NUMEROUS DURING THE AFTERNOON AND
PERSISTING INTO SATURDAY.
KBOS TAF...MODERATE CONFIDENCE. IFR CIG SHOULD IMPROVE AROUND OR
SHORTLY AFT 13Z. SCT SHRA/TSRA LIKELY THIS AFTERNOON LASTING INTO
SATURDAY WITH FREQUENT PERIODS OF MVFR CIGS/VSBYS AND A FEW BRIEF
PERIODS OF IFR CIGS/VSBYS.
KBDL TAF...MODERATE CONFIDENCE. MVFR CIG IN STRATUS EXPECTED TO
IMPROVE TO VFR BETWEEN 13Z AND 14Z BUT INCREASING PERIODS OF MVFR
CIGS/VSBYS IN TSRA/SHRA LATE THIS MORNING AND AFTERNOON. SCT
TSRA/SHRA PERSTING INTO SATURDAY. CONFIDENCE ON TIMING LOW.
OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...
SAT NIGHT...LOW TO MODERATE CONFIDENCE. WIDESPREAD AREAS OF MVFR
CIGS AND VSBYS IN SHOWERS AND EMBEDDED TSTMS. RAIN SHOULD END W TO E.
SUN THROUGH TUE MORNING...HIGH CONFIDENCE OF VFR.
TUE AFTERNOON/EVENING...MODERATE TO HIGH CONFIDENCE. MOSTLY VFR
EXCEPT FOR MVFR CIGS/VSBYS IN ANY SHOWERS/TSTMS.
&&
.MARINE...
MODERATE TO HIGH CONFIDENCE. EXPECT SOUTH TO SOUTHWEST WINDS AND
SEAS TO REMAIN BELOW SCA CRITERIA FOR TODAY. SHOWERS AND
THUNDERSTORMS LIKELY ON THE WATERS THIS AFTERNOON THROUGH TONIGHT.
A WARM FRONT WILL LIFT OVER THE WATERS DURING THE OVERNIGHT HOURS
AIDING IN SEAS TO DEVELOP OVER 5 FT. HAVE ISSUED A SCA ALONG THE
SOUTHERN WATERS WHERE 5FT SEAS ARE MOST LIKELY. LOW TO MODERATE
PROBABILITY OF PATCHY...POSSIBLY DENSE...FOG DEVELOPING ON THE
SOUTHERN WATERS TONIGHT.
OUTLOOK...SATURDAY NIGHT THROUGH TUESDAY...
MODERATE TO HIGH CONFIDENCE.
SEAS OF 5 TO 6 FT LIKELY ACROSS EXPOSED SOUTH COAST WATERS THROUGH
MOST OF SUNDAY BEFORE GRADUALLY SUBSIDING SUN NIGHT. TSTMS SAT
EVENING MAY CONTAIN LOCALLY STRONG WIND GUSTS. QUIET WEATHER
EXPECTED MONDAY THROUGH AT LEAST MOST OF TUE.
&&
.HYDROLOGY...
STRONG CHANCE OF LOCALIZED STREET FLOODING TONIGHT AND SAT WITH
POSSIBILITY OF HIGHLY LOCALIZED FLASH FLOODING. AFTER COORDINATION
WITH ADJACENT OFFICES...DECIDED TO HOLD OFF ON A FLASH FLOOD WATCH
FOR NOW. SEE A RISK OF A TROPICAL FEED AIDED BY A LOW LEVEL JET
IN AT LEAST A MARGINALLY UNSTABLE AIR MASS LATE TODAY THROUGH SATURDAY.
BEST DYNAMICS REMAIN WELL W AND N OF REGION...BUT COULD ENCOUNTER
SERIOUSLY EXCESSIVE RAINFALL IN ANY MESOSCALE BANDS THAT MAY SET
UP.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 8 PM EDT
SATURDAY FOR ANZ235-237-255-256.
&&
SYNOPSIS...DUNTEN/THOMPSON
NEAR TERM...SIPPRELL/DUNTEN/THOMPSON
SHORT TERM...DUNTEN
LONG TERM...THOMPSON
AVIATION...DUNTEN/THOMPSON
MARINE...DUNTEN/THOMPSON
HYDROLOGY...WFO STAFFHazardous weather outlook, Aug 10, 4:47 AM EDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 447 AM EDT FRI AUG 10 2012 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-110900- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 447 AM EDT FRI AUG 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. THUNDERSTORMS MAY CONTAIN VERY HEAVY DOWNPOURS AND CAUSE LOCALIZED STREET FLOODING. SOME OF THE THUNDERSTORMS MAY ALSO CONTAIN STRONG WIND GUSTS...WITH A FEW POSSIBLY BECOMING SEVERE THIS AFTERNOON AND EVENING WITH DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MORE SHOWERS AND THUNDERSTORMS ARE LIKELY SATURDAY INTO SATURDAY NIGHT. SOME THUNDERSTORMS MAY CONTAIN VERY HEAVY DOWNPOURS...WITH THE POTENTIAL FOR LOCALIZED FLOODING. ALSO...SOME THUNDERSTORMS DURING SATURDAY AFTERNOON AND EARLY EVENING MAY CONTAIN STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR THIS AFTERNOON AND FOR A TIME TONIGHT...AND POSSIBLY AGAIN FOR SATURDAY AFTERNOON AND EVENING. ANZ230>237-250-251-254>256-110900- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 447 AM EDT FRI AUG 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS MAY CONTAIN STRONG WIND GUSTS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FEW THUNDERSTORMS DURING SATURDAY AFTERNOON AND EVENING MAY CONTAIN STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. THOMPSON
In the hours before
Special weather statement, Aug 10, 10:57 AM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1057 AM EDT FRI AUG 10 2012 MAZ002-003-008>011-101600- EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 1057 AM EDT FRI AUG 10 2012 AT 1054 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING HEAVY DOWNPOURS AND WIND GUSTS TO 40 MPH OVER SOUTHAMPTON...OR ABOUT 6 MILES SOUTHWEST OF NORTHAMPTON...MOVING NORTH AT 15 MPH. * SOME LOCATIONS AFFECTED INCLUDE...EASTHAMPTON...WESTHAMPTON... NORTHAMPTON...HADLEY...HATFIELD...WILLIAMSBURG...WHATELY... SUNDERLAND AND LEVERETT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4249 7274 4245 7244 4219 7271 4220 7281 WTB
Special weather statement, Aug 10, 11:07 AM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1107 AM EDT FRI AUG 10 2012
MAZ008-009-101600-
WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
1107 AM EDT FRI AUG 10 2012
AT 1102 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING HEAVY DOWNPOURS AND WIND
GUSTS TO 40 MPH 12 MILES SOUTHWEST OF BLANDFORD...MOVING NORTHEAST
AT 20 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...BLANDFORD...CHESTER...HUNTINGTON
AND MIDDLEFIELD.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. HEAVY RAIN MAY CAUSE
MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH
AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS.
&&
LAT...LON 4211 7307 4214 7308 4215 7304 4225 7301
4230 7301 4232 7305 4239 7301 4230 7277
4206 7304 4206 7306 4210 7308
WTBSpecial weather statement, Aug 10, 11:35 AM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1135 AM EDT FRI AUG 10 2012
CTZ002-MAZ009-011-101630-
EASTERN HAMPDEN MA-HARTFORD CT-WESTERN HAMPDEN MA-
1135 AM EDT FRI AUG 10 2012
AT 1132 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING HEAVY DOWNPOURS AND WIND
GUSTS TO 35 MPH. THE THUNDERSTORM WAS LOCATED ABOUT 6 MILES
NORTHWEST OF CANTON...MOVING NORTH AT 20 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...HARTLAND...GRANVILLE...
SOUTHWICK...WESTFIELD AND BLANDFORD.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. HEAVY RAIN MAY CAUSE
MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH
AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS.
&&
LAT...LON 4220 7294 4214 7270 4195 7281 4184 7294
4184 7295 4185 7296 4188 7295 4190 7294
4190 7292 4197 7290 4196 7303 4197 7303
WTBSpecial weather statement, Aug 10, 11:40 AM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1140 AM EDT FRI AUG 10 2012
MAZ002-008-101645-
WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
1140 AM EDT FRI AUG 10 2012
AT 1137 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING HEAVY RAIN AND WIND GUSTS
TO 35 MPH NEAR EAST WINDSOR AND CUMMINGTON...OR ABOUT 17 MILES
NORTHWEST OF NORTHAMPTON...MOVING NORTH AT 20 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...PLAINFIELD...HAWLEY...BUCKLAND...
CHARLEMONT...HEATH...ROWE AND MONROE.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. HEAVY RAIN MAY CAUSE
MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH
AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS.
&&
LAT...LON 4274 7271 4239 7290 4241 7301 4253 7297
4255 7299 4263 7296 4266 7296 4266 7299
4268 7299 4270 7296 4270 7302 4271 7303
4274 7303
WTBSpecial weather statement, Aug 10, 11:45 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1145 AM EDT FRI AUG 10 2012 MAZ002-003-008-010-101645- EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- 1145 AM EDT FRI AUG 10 2012 AT 1141 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING HEAVY DOWNPOURS AND WIND GUSTS TO 35 MPH. THE THUNDERSTORM WAS NEAR WHATELY...OR ABOUT 7 MILES NORTHWEST OF AMHERST...MOVING NORTH AT 20 MPH. * SOME LOCATIONS AFFECTED INCLUDE...WHATELY...SUNDERLAND...CONWAY... MONTAGUE...DEERFIELD...GREENFIELD...GILL...BERNARDSTON AND LEYDEN. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. && LAT...LON 4274 7265 4269 7234 4237 7262 4239 7271 WTB
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 4:31 AM EDT | Small Craft Advisory | BOX | 3 days | |
| Aug 10, 10:57 AM EDT | Special Weather Statement | BOX | Hampshire | 63 min |
| Aug 10, 11:07 AM EDT | Special Weather Statement | BOX | Hampshire | 53 min |
| Aug 10, 11:35 AM EDT | Special Weather Statement | BOX | Hampden | 55 min |
| Aug 10, 11:40 AM EDT | Special Weather Statement | BOX | Franklin | 65 min |
| Aug 10, 11:52 AM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire | 6 hr |
| Aug 10, 12:29 PM EDT | Special Weather Statement | BOX | Hampshire | 61 min |
| Aug 10, 1:15 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 30 min |
| Aug 10, 2:29 PM EDT | Special Weather Statement | BOX | Worcester | 61 min |
| Aug 10, 3:13 PM EDT | Special Marine Warning | BOX | 92 min | |
| Aug 10, 3:36 PM EDT | Areal Flood Advisory | BOX | Bristol, Hampden, Hampshire, Middlesex, Norfolk, Plymouth and 2 more | 2 hr |
| Aug 10, 4:45 PM EDT | Special Marine Warning | BOX | 30 min | |
| Aug 10, 4:45 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 45 min |
| Aug 10, 5:00 PM EDT | Tornado Warning | BOX | Hampden, Hampshire | 45 min |
| Aug 10, 5:03 PM EDT | Special Marine Warning | BOX | 87 min | |
| Aug 10, 5:09 PM EDT | Flash Flood Warning | BOX | Bristol, Plymouth | 3 hr |
| Aug 10, 5:16 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 59 min |
| Aug 10, 5:20 PM EDT | Special Marine Warning | BOX | 25 min | |
| Aug 10, 5:27 PM EDT | Flash Flood Warning | BOX | Franklin, Hampden, Hampshire, Middlesex, Norfolk, Suffolk and 1 more | 3 hr |
| Aug 10, 5:31 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 44 min |
| Aug 10, 5:33 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 27 min |
| Aug 10, 5:45 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 45 min |
| Aug 10, 5:47 PM EDT | Special Weather Statement | BOX | Middlesex | 43 min |
| Aug 10, 5:55 PM EDT | Flash Flood Warning | BOX | Essex | 3 hr |
| Aug 10, 6:08 PM EDT | Special Marine Warning | BOX | 52 min | |
| Aug 10, 6:23 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Middlesex, Norfolk, Plymouth, Suffolk | 37 min |
| Aug 10, 6:46 PM EDT | Special Weather Statement | BOX | Bristol | 44 min |
| Aug 10, 7:45 PM EDT | Special Marine Warning | BOX | 30 min | |
| Aug 10, 3:10 PM EDT | Special Weather Statement | BOX | Bristol, Kent, Newport, Washington | 50 min |
| Aug 10, 3:41 PM EDT | Severe Thunderstorm Warning | BOX | Washington | 19 min |
| Aug 10, 4:09 PM EDT | Severe Thunderstorm Warning | BOX | Newport, Washington | 36 min |
| Aug 10, 4:43 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Kent, Newport, Washington | 62 min |
| Aug 10, 4:56 PM EDT | Flash Flood Warning | BOX | Kent, Providence, Washington | 2 hr |
| Aug 10, 4:57 PM EDT | Flash Flood Warning | BOX | Kent, Providence, Washington | 2 hr |
| Aug 10, 4:00 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 45 min |
| Aug 10, 4:22 PM EDT | Tornado Warning | BOX | Capitol Planning Region | 38 min |
| Aug 10, 12:59 PM EDT | Special Weather Statement | BOX | Cheshire | 61 min |
| Aug 10, 2:06 PM EDT | Special Weather Statement | BOX | Cheshire | 54 min |
| Aug 10, 2:10 PM EDT | Special Weather Statement | BOX | Hillsborough | 65 min |
Nearby
Special Weather Statements in Massachusetts, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.